MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER SYSTEM

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER SYSTEM
Model Number 31335
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: we have checked the manufacturing file of the involved batch which complies with our specifications and does not present any discrepancy.No other similar complaint has been reported to us on this batch of vena cava filters released in february 2017.Investigation: no x-rays films or medical reports were returned for analysis.The information available is insufficient.No conclusion can be drawn about the root cause.This type of incident is a known potential adverse event of the implantation of vena cava filter.The review of our complaint data base does not show any other similar case since 2014.This is an isolated case.No corrective action is envisaged.
 
Event or Problem Description
Subject has history of hypertension, former smoker >1 year prior to enrollment, current malignancy, sob, and rle common femoral dvt.Contraindication to anticoagulation due to abnormal platelet count.Subject was admitted to hospital on (b)(6) 2017.On (b)(6) 2017 pt was consented and lp filter was placed without complication.Patient was discharged on (b)(6) 2017.On (b)(6) 2017, subject was sent for a ct a/p without contrast which demonstrated acute thrombosis from the ivc filter down into the bilateral common iliac veins with stranding around the ivc.Patient was continued on anticoagulation with heparin, symptomatic control for pain, and lasix for edema.Eventually pain and swelling started improving.Repeat ct scan revealed stable clot burden (date not provided).Heparin gtt was changed to lovenox and titrated based on anti-xa to 60 mg bid.On (b)(6) 2018, ct w/contrast impression showed no evidence of thrombosis.Subject on aspirin and rivaroxaban 10 mg daily.Filter thrombosis was considered resolved without sequelea on (b)(6) 2018.The pi considered the event expected and possibly related to the device.

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER SYSTEM
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key9757798
Report Number9612452-2020-00006
Device Sequence Number11309028
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public4038653918164
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number31335
Device Catalogue Number5010024
Device Lot Number36916023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR